Open Access
Translator Disclaimer
April 1996 A quantitative and a dual version of the Halmos-Savage theorem with applications to mathematical finance
Irene Klein, Walter Schachermayer
Ann. Probab. 24(2): 867-881 (April 1996). DOI: 10.1214/aop/1039639366

Abstract

The celebrated theorem of Halmos and Savage implies that if M is a set of $\mathbb{P}$-absolutely continuous probability measures Q on $(\Omega, \mathscr{F}, \mathbb{P})$ such that each $A \in \mathscr{F}, \mathbb{P}(A) > 0$ is charged by some $Q\in M$, that is, $Q(A) > 0$ (where the choice of Q depends on the set A), then -- provided M is closed under countable convex combinations -- we can find $Q_0 \in M$ with full support; that is, $\mathbb{P}(A) > 0$ implies $Q_0(A) > 0 $. We show a quantitative version: if we assume that, for $\varepsilon > 0$ and $\delta > 0$ fixed, $\mathbb{P}(A)> \varepsilon$ implies that there is $Q \in M$ and $Q(A) > \delta$, then there is $Q_0 \in M$ such that $\mathbb{P}(A) >4 \varepsilon$ implies $Q_0(A)>\varepsilon^2 \delta/2$. This version of the Halmos-Savage theorem also allows a "dualization" which we also prove in a quantitative and qualitative version. We give applications to asymptoic problems arising in mathematical finance and pertaining to the relation of the concept of "no arbitrage" and the existence of equivalent martingale measures for a sequence of stochastic processes.

Citation

Download Citation

Irene Klein. Walter Schachermayer. "A quantitative and a dual version of the Halmos-Savage theorem with applications to mathematical finance." Ann. Probab. 24 (2) 867 - 881, April 1996. https://doi.org/10.1214/aop/1039639366

Information

Published: April 1996
First available in Project Euclid: 11 December 2002

zbMATH: 0870.90017
MathSciNet: MR1404532
Digital Object Identifier: 10.1214/aop/1039639366

Subjects:

Rights: Copyright © 1996 Institute of Mathematical Statistics

JOURNAL ARTICLE
15 PAGES


SHARE
Vol.24 • No. 2 • April 1996
Back to Top